Alert archive / Montana / Tornado Warnings in 2005
Tornado Warning 3, NWS Glasgow, MT
NWS Glasgow, MT issued this tornado warning at Jun 6, 2005, 5:45 PM MDT for Dawson County, McCone County, Montana. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 5:45 PM MDT (23:45 UTC)
- Expired
- Jun 6, 2005, 6:45 PM MDT
- In force
- 60 min
- Issued by
- NWS Glasgow, MT
- Area
- Counties, with a storm outline in the text
Counties Dawson County, MT, McCone County, MT
The radar
The Glasgow radar (KGGW), 93 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 4:15 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 11.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1626 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS55 KGGW 062345 TORGGW MTC021-055-070045- /O.NEW.KGGW.TO.W.0003.050606T2345Z-050607T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE GLASGOW MT 545 PM MDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A * TORNADO WARNING FOR... NORTHWESTERN DAWSON COUNTY IN NORTHEAST MONTANA. MCCONE COUNTY IN NORTHEAST MONTANA. * UNTIL 645 PM MDT * AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED 8 MILES NORTHWEST OF CIRCLE...AND MOVING NORTH AT 25 MPH. * THIS POTENTIAL TORNADIC STORM WILL BE NEAR... VIDA BY 605 PM MDT IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTHEAST MONTANA. LAT...LON 4734 10613 4734 10543 4807 10517 4803 10576 $$ VALONE WEATHER.GOV/GLASGOW
2 follow-up statements
000 WWUS55 KGGW 070016 SVSGGW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 616 PM MDT MON JUN 6 2005 MTC021-055-070045- /O.CON.KGGW.TO.W.0003.000000T0000Z-050607T0045Z/ DAWSON-MCCONE- 616 PM MDT MON JUN 6 2005 ...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHWESTERN DAWSON AND MCCONE COUNTIES UNTIL 645 PM MDT... AT 613 PM MDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM WITH STRONG ROTATION. THIS TORNADO WAS LOCATED 15 MILES SOUTHWEST OF VIDA...OR 19 MILES NORTH OF CIRCLE...MOVING NORTH AT 25 MPH. THIS TORNADO PRODUCING STORM WILL REMAIN OVER MAINLY RURAL AREAS OF... CENTRAL MCCONE COUNTY...NORTHERN MCCONE COUNTY AND NORTHWESTERN DAWSON COUNTY. THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTHEAST MONTANA. LAT...LON 4734 10613 4734 10543 4807 10517 4803 10576 $$ VALONE WEATHER.GOV/GLASGOW
000 WWUS55 KGGW 070041 SVSGGW SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GLASGOW MT 641 PM MDT MON JUN 6 2005 MTC021-055-070051- /O.EXP.KGGW.TO.W.0003.000000T0000Z-050607T0045Z/ DAWSON-MCCONE- 641 PM MDT MON JUN 6 2005 ...THE TORNADO WARNING FOR NORTHWESTERN DAWSON AND MCCONE COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 639 PM MDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT MONDAY EVENING FOR NORTHEAST MONTANA. LAT...LON 4734 10613 4734 10543 4807 10517 4803 10576 $$ VALONE WEATHER.GOV/GLASGOW
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before this tornado warning went out at Jun 6, 2:10 PM MDT, 3 hours 35 minutes earlier.
Area forecast discussion, Jun 6, 2:10 PM MDT, 3 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GLASGOW MT 210 PM MDT MON JUN 6 2005. ...THINGS THAT GO BUMP IN THE NIGHT... .SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THRU WEDNESDAY... INVERTED SURFACE TROF WITH ATTENDANT FRONTAL BOUNDARY CURRENTLY RUNS FROM THE PARENT DEEPENING SURFACE LOW OVER THE NORTHEAST CORNER OF WYOMING...NORTH NORTHWEST THRU THE AREA BETWEEN WHITEWATER AND HAVRE. FRONT THRU WINNETT WITH TEMPERATURES NOW BACK INTO THE UPPER 50S WITH A NORTHWEST WIND. THE FEATURE HAS MOVED VERY LITTLE THUS FAR TODAY AND AS A RESULT WIND HAS STAYED UP OUT AHEAD OF IT WITH SURFACE LOW DEEPENING MORE THAN EXPECTED. AS LOW BEGINS TO KICK EAST LATER TODAY THE FRONT WILL GO WITH IT...HOWEVER STRONG RESISTANCE WILL BE FOUND OVER THE NORTHEAST CORNER OF THE AREA FROM HIGH PRESSURE OFF TO OUR NORTHEAST OVER CANADA. THUS THE FRONT LIKELY TO BECOME MORE TILTED NW-SE OVER THE NEXT 18 HOURS OR SO. MODELS INDICATING FRONT MAY NEVER REALLY CROSS EXTREME NORTHEAST CORNER BEFORE WASHING OUT. MAIN PROBLEM OF IMMEDIATE CONCERN IS SEVERE WEATHER WHICH APPEARS IMMINENT OVER AT LEAST THE SOUTHEASTERN PORTION OF THE CWA THIS EVENING INTO TONIGHT. SPARSE CLOUD COVER THERE THUS FAR TODAY HAS ALLOWED WARMING AND DESTABILIZATION. IN ADDITION TO BEING VERY UNSTABLE THERE IS PLENTY OF MOISTURE...GOOD CAPE ...THETA-E RIDGING...GOOD UPPER LEVEL DIVERGENCE/LOW LEVEL CONVERGENCE...AND DECENT SHEAR OVER A DEEP ENUF LOWER LAYER TO WARRANT TORNADO CONCERNS. EXPECTING THIS EVENT TO LAST THRU THE EVENING INTO PERHAPS THE OVERNIGHT. FULLY EXPECT THERE WILL BE A WATCH FOR AT LEAST A PART OF THE EVENING...PERHAPS EVEN INTO THE OVERNIGHT. MODELS INDICATING A DRY SLOT FOR THE AREA TOMORROW. SINCE THIS IS SHOWING UP ON WATER VAPOR IMAGERY AND IT DOES APPEAR TO BE SWINGING OUR WAY...WILL GO WITH THIS TREND. THIS LIKELY WILL NOT MEAN A DRY DAY TUESDAY...BUT SIMPLY BETTER CHANCE FOR STORMS TO DEVELOP ONCE AGAIN IN THE STILL MOIST AND UNSTABLE AIR. WITH UPPER LOW REMAINING OFF TO OUR WEST THE NEXT FEW DAYS KEEPING SOUTH TO SOUTHWEST FLOW ALOFT OVER US AND SPINNING SHORTWAVES THRU...THREAT FOR PRECIPITATION TO REMAIN AS PLENTY OF LIFT AVAILABLE. TUESDAY NIGHT AND WEDNESDAY LOOK TO BE CLOUDIER WITH WRAPAROUND LOW LEVEL CLOUDS AND HIGHER LEVEL CLOUDS COMING IN FROM AROUND THE UPPER LOW. FOR NOW WEDNESDAY EXPECTED TO BE RATHER CLOUDY WITH RAIN AND EMBEDDED THUNDERSTORMS IN THE EASTERN PORTION OF THE CWA WHERE INSTABILITY SHOULD BE GREATEST. TEMPERATURES COOL TOMORROW OVER TODAY...AND COOL MORE WEDNESDAY WITH MORE CLOUD COVER AND PRECIPITATION EXPECTED. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY... THE PATTERN CONTINUES TO LOOK UNSETTLED THROUGHOUT THE PERIOD...IN WHAT USUALLY IS THE MOST UNSETTLED TIME OF THE YEAR. CONFIDENCE IN MODEL SOLUTIONS REMAINS BELOW AVERAGE. NUMEROUS CLOSED LOWS ACROSS THE N HEMISPHERE...AND STILL SOME SIGNIFICANT BLOCKS....ARE KEEPING THINGS UNCERTAIN. POPS NEEDED FOR NEARLY EVERY 12 HR PERIOD. THICKNESSES MOSTLY IN THE 550S DM AND DONT CHANGE MUCH...AND WITH PLENTY OF CLOUD COVER...OUR HIGHS SHOULD BE BELOW NORMAL. THE MODELS SLOWLY MOVE NE OUT OF THE AREA THE CLOSED UPPER LOW WED NIGHT OR THUR...AND WILL CONTINUE TO SIDE WITH THE SLOWER SOLUTIONS IN THIS PATTERN KEEPING LIKELY RAIN OVER MOST OF THE AREA WED NIGHT. THE NEXT INCOMING TROUGH FROM THE WEST SLOWS DOWN OVER THE WESTERN STATES...AND MODELS HAVE BEEN VARYING RUN TO RUN AND WITH EACH OTHER ON THIS SYSTEM. FOR NOW WILL STAY WITH PREVIOUS THINKING THAT A LARGE AND ELONGATED NORTH-SOUTH OPEN TROUGH WILL MOVE SLOWLY ACROSS THE AREA LATE IN THE WEEK. THIS MEANS THERE WILL BE CONVECTION BUT PROBABLY ONLY ISOLATED IN NATURE THU AND FRIDAY. MODELS THEN HAVE ANOTHER TROUGH MOVING INTO MT OVER THE WEEKEND INCREASING THE CHANCE OF SHOWERS AGAIN. THIS TROUGH INTENSIFIES...BUT IS FAIRLY PROGRESSIVE. SIMONSEN && .AVIATION... 15-25KT EAST SURFACE WIND TO DIMINISH LATE THIS AFTERNOON AND EVENING...HOWEVER WIDESPREAD STRONG CONVECTION WILL DEVELOP IN MOIST AND UNSTABLE SOUTHERLY FLOW ALOFT LATE THIS AFTERNOON AND EVENING. SOME OF THESE THUNDERSTORMS...WHICH WILL BE MOVING NORTH...ARE EXPECTED TO BE SEVERE WITH LARGE HAIL AND BRIEF SURFACE WIND GUSTS UP TO 50KT. HEAVY SHOWERS WITH THESE WILL DROP VISIBILITY AS LOW AS 1 MILE AND CEILINGS DOWN TO 1K FT AT TIMES. WIDESPREAD THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH THE NIGHT AFTER SUNSET...BUT LESSEN IN INTENSITY...HOWEVER MVFR CEILINGS AND VISIBILITY WILL BECOME WIDESPREAD. TUESDAY MORNING WILL SEE CONSIDERABLE IMPROVEMENT WITH MOST SHOWERS ENDING AND CEILINGS RISING...THEN BECOMING SCATTERED. SIMONSEN && CLIMO...DESPITE BELOW AVERAGE TEMPERATURES AT GLASGOW IN MAY ...THIS YEAR IS OFF TO THE WARMEST START IN GLASGOW SINCE 2000. SUBTRACTING OUT THE BITTERLY COLD WEATHER THE FIRST 2 WEEKS OF JANUARY THIS YEAR HAS BEEN THE WARMEST SINCE 1992. CB && .GLASGOW WATCHES/WARNINGS/ADVISORIES...LAKE WIND ADVISORY THRU 8 PM FOR FORT PECK LAKE. && WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 6, 3:07 PM MDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GLASGOW MT 307 PM MDT MON JUN 6 2005 MTZ016>027-059>062-072115- CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY- DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE- RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS- SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT- 307 PM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE UNTIL 8 PM MDT. FOR DETAILS PLEASE REFER TO GTFNPWGGW OR WWUS75 KGGW. ALSO...THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND CONTINUE INTO TONIGHT. SOME STORMS WILL BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES ARE POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 6, 5:15 PM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
515 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL 15 E CROW ROCK 46.91N 105.75W
06/06/2005 0.75 INCH PRAIRIE MT TRAINED SPOTTER
0500 PM HAIL 7 W TERRY 46.79N 105.46W
06/06/2005 1.50 INCH PRAIRIE MT TRAINED SPOTTER
&&
TANJAFLocal storm report, Jun 6, 5:34 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
534 PM MDT MON JUN 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 4 WSW BROCKWAY 47.28N 105.84W
06/06/2005 1.00 INCH MCCONE MT TRAINED SPOTTER
&&
TANJAFThe office that day
Everything else NWS Glasgow, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 6:33 PM MDT | Severe Thunderstorm Warning | GGW | Petroleum | 36 min |
| Jun 6, 4:12 PM MDT | Severe Thunderstorm Warning | GGW | Phillips, Valley | 63 min |
| Jun 6, 4:40 PM MDT | Tornado Warning | GGW | Dawson, Garfield, McCone, Prairie, Valley | 65 min |
| Jun 6, 5:49 PM MDT | Tornado Warning | GGW | Garfield, McCone, Valley | 56 min |
Nearby
Tornado Warnings in Montana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.